MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH

TERUMO MEDICAL CORPORATION PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the physician was finishing a thoracic duct embolization direct percutaneous approach via cook 22g chiba needle.Upon removing 2.8 the progreat with v18 wire in it, the wire got stuck inside the microcatheter and chiba needle.The doctor pulled extremely hard, and it was all removed.All the items came out.The patient was fine.There was no patient injury or intervention needed.The patient was recovering from the thoracic duct embolization.The procedure was successful.
 
Additional Manufacturer Narrative
Occupation: leah tech.The actual sample upon receipt was cut and divided into two pieces (cut piece and hand side).Visual inspection of the actual sample obtained the following results.Total length of the cut piece was approximately 429mm.The outer layer and the reinforcement had been cut at the cut section.The total length of the hand side was approximately 885mm.The outer layer and the inner layer had been cut at the cut section.The total length of cut piece and hand side was approximately 1314mm (429mm + 885mm).It was presumed that the length was elongated approximately 14mm longer than the total length of 1300mm for the product with the involved product code.Magnifying inspection of the cut piece obtained the following results.The distal end of the cut piece had been crushed.Approximately 420mm - 429mm from the distal end of the cut piece starting from the crushed section, the outer layer and the reinforcement had been elongated toward the cut section.Magnifying inspection of hand side: the distal end - approximately 14mm from the distal end of hand side.The outer layer had been tapered and the reinforcement had been elongated toward the cut section.No anomaly such as a crush or cut was found on hand side other than the distal side.Electron microscopic inspection of cut section both on cut piece and hand side found that there was a torn mark on each cut section.It was presumed that pulling force was applied.In addition, since each torn mark matched, and from the occurrence situation (all items came out.No intervention was needed), it was presumed that there was no missing piece.Electron microscopic inspection of the distal end of the cut piece had been abraded in the vicinity of crushed section.It was presumed that some hard object came in contact with the involved section and got caught.Confirmation of the dimensions of actual sample (at the normal section in the vicinity of cut section) met the factory's specification.No anomaly was found.Combination test with combined v18 and the actual sample found the maximum applicable guidewire diameter of the actual sample was 0.021inch (0.53mm), and the outer diameter of v18 was 0.018inch (0.47mm).It was possible to combine.The following simulation test was performed to confirm the mechanism of getting stuck, v18 was combined with a metal needle (substitute for chiba needle used in combination) and pushed and pulled v18.As a result, the outer layer at the distal end of v18 was peeled off.In the state of "1", progreat was proceeded passing through v18.As a result, the peeled outer layer was enfolded.It was proceeded with the outer layer enfolded.As a result, the peeled outer layer overlapped, increasing the operating resistance of progreat.It did not lead to getting stuck.However, since the distal end of actual sample was crushed, it was presumed that the stuck was caused by multiple factors such as compressive force applied to the distal end.Confirmation of the manufacturing record and the shipping inspection record found no anomaly.No other similar report from other facilities was found.Based on the investigation result, as a possible cause of this case, the following mechanism was inferred.The outer layer at the distal end of combined v18 was peeled off caused by chiba needle used in combination.Since the actual sample was proceeded passing through v18 while maintaining the state of "1", the peeled outer layer of v18 was enfolded.Since the enfolded outer layer overlapped, the clearance with the actual sample was reduced, and the operation resistance increased.Furthermore, since there was a crush mark on the distal end of actual sample, it was trapped by some factor (e.G., stenotic lesion), and the compressive force was applied, leading to getting stuck.In order to release the stuck, excessive pulling force was applied to the actual sample, which resulted in the actual sample being cut.Ashitaka factory manufacturing process is making efforts to maintain the product quality by performing following work and inspections.The product is always flowed in the production process with a core wire inserted in the lumen to assure the catheter lumen.After the assembling process, a core wire conforming to the maximum applicable guidewire is inserted over the entire length of the catheter, and 100% insertion inspection is performed.Before the product packaging process, 100% inspection is performed to assure that there is no flare, buckle or fracture on the catheter.Instructions for use (ifu) of this product includes the following warning: "if any resistance is felt, do not remove the micro catheter by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16946736
Report Number9681834-2023-00099
Device Sequence Number6423143
Product Code KRA
UDI-Device Identifier04987350771810
UDI-Public04987350771810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue NumberMC*PE28131YB
Device Lot Number221019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V18 WIRE FROM BOSTON SCIENTIFIC
Patient Age48 YR
Patient SexFemale